MAUDE Adverse Event Report: ARTHREX, INC. SCRWDRV,CANN FOR BIO INT. SCRW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SCRWDRV,CANN FOR BIO INT. SCRW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SCRWDRV,CANN FOR BIO INT. SCRW
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the arthrex ar-1386 screwdriver was used during anterior cruciate ligament surgery.During insertion of the screw, the tip of the screwdriver has broken off inside the screw.It was not possible for the surgeon to remove the tip.The patient is very young.The parents and the patient were informed about the incident.The surgery was still completed successfully.No further information received.
 
Additional Manufacturer Narrative
Complaint confirmed, the tip of the device broke off near the shoulder.Likely causes include prying/leveraging the device during use, misaligned insertion, improper bone prep, continually applying torque when the device is not advancing and/or fully seated.The stripped anodization is likely due to repeated use and cleaning cycles.

Brand Name
SCRWDRV,CANN FOR BIO INT. SCRW
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9519620
Report Number1220246-2019-01539
Device Sequence Number491534
Product Code LXH
UDI-Device Identifier00888867015425
UDI-Public00888867015425
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSCRWDRV,CANN FOR BIO INT. SCRW
Device Catalogue NumberAR-1386
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date02/13/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;